Well I have now been on Enzalutamide (Xtandi) for 18 months and while it is still very effective in repressing the cancer (my PSA is still >0.01 ng/ml) the side effects appear to be accumulative for me.
I get tired very easily and I cannot do physical or mental tasks for more than 2 – 3 hrs a day. So much I’d like to do but I cannot. So while I am thankful for the disease being repressed I am frustrated I cannot do more. Cognitive ability is definitely impaired. Many times I cannot think of even the simplest word I want to use. I know it’s there but can’t retrieve it! I’ve spoken to some of my friends the same age and they tell me “That’s not cancer, that’s just old age, it happens to me all the time!”
Then there’s the pills themselves “Did I take them today or not?” Oh well, what’s the worse thing that can happen? I double up…maybe that will make them doubly effective!
Mmmmm…. maybe I need to get one of those pill dispensers that you put a weeks worth of pills in with the name of the days of the week on them. The trouble is every time I go to the shop I forget to buy it! No problem, write a shopping list……the trouble is I forget to take it with me every time! What the heck…who cares….the worse thing that can happen is I leave this body, leave this world. I have no plans, it’s not in my hands. But it will happen sometime. It happens to us all sometime!